3 doctors weighed in:

Why after a total removal of the thyroid are we (me & my sister) experiencing swelling in feet and ankles? Removed due to cancer

3 doctors weighed in
Dr. Payam Mehranpour
Internal Medicine - Cardiology
1 doctor agrees

In brief: Edema

Swelling may be due to hypothyroidism, i.
e. Low levels of thyroid hormone. Labs should be able to tell if you are getting enough supplement therapy. There are many other reasons for swelling in the legs as well. Discuss with your doctor. May need further work up.

In brief: Edema

Swelling may be due to hypothyroidism, i.
e. Low levels of thyroid hormone. Labs should be able to tell if you are getting enough supplement therapy. There are many other reasons for swelling in the legs as well. Discuss with your doctor. May need further work up.
Thank
Dr. Janet Kail
Podiatry

In brief: Adjust thyroid med

After thyroidectomy it may take awhile for your doctor(s) to get the dosing of thyroid replacement medication adjusted.
It sounds like you may be low on thyroid medication or hypothyroid. Talk to your surgeon and or endocrinologist or pcp...Whoever is managing your medication and see if they want to repeat bloodwork and possibly adjust medication.

In brief: Adjust thyroid med

After thyroidectomy it may take awhile for your doctor(s) to get the dosing of thyroid replacement medication adjusted.
It sounds like you may be low on thyroid medication or hypothyroid. Talk to your surgeon and or endocrinologist or pcp...Whoever is managing your medication and see if they want to repeat bloodwork and possibly adjust medication.
Thank
Get help from a real doctor now
Dr. Jack Hinkle
Board Certified,
434K people helped
Continue
111,000 doctors available